Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 34, NWS Houston/Galveston, TX

August 19, 2006Galveston County, Texas

NWS Houston/Galveston, TX issued this flash flood warning at Aug 19, 2006, 12:15 PM CDT for Galveston County, Texas. It was in force for 75 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 19, 2006, 12:15 PM CDT (17:15 UTC)
Expired
Aug 19, 2006, 1:30 PM CDT
In force
75 min
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text

County Galveston County, TX

The radar

The Houston radar (KHGX), 32 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 10:25 AM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Aug 19, 10:25 AM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1025 AM CDT SAT AUG 19 2006

.UPDATE...
SCT SHWRS/TSTMS ARE CONTINUING TO DEVELOP GENERALLY ALONG AND
SOUTH OF I-10. STILL SEEING ISOLATED HOURLY RAINFALL RATES OF 2 TO
3 INCHES WHERE SOME TRAINING OCCURS. OVERALL CONVECTIVE INTENSITY
HAS DECREASED A LITTLE OVER THE LAST HOUR. WILL ISSUE ANOTHER
GRID/ZONE UPDATE FOCUSING ON THE AFT EXPECTATIONS. LOWERED HIGH
TEMPS 2-3 DEGREES ACROSS HIGH RAIN COVERAGE AREAS AND ALSO
ADJUSTED CLOUD COVER. NUDGED POPS UP FOR CENTRAL AND COASTAL
ZONES TO HIGH SCT (50) FOR THE AFT HOURS. WILL CONTINUE TO
MENTION THE LOCALLY HEAVY RAINFALL POSSIBILITY ALONG AND SOUTH OF
A LIBERTY TO CONROE TO BRENHAM LINE. NORTH OF THIS LINE THERE WILL
LIKELY BE LITTLE ACTIVITY AS A DRIER AND MORE SUBSIDENT AIRMASS IS
IN PLACE. 33
&&

.PREV DISCUSSION... (ISSUED 855 AM CDT SAT AUG 19 2006)

UPDATE...
SENT OUT AN UPDATE TO ZONES/GRIDS TO ACCOUNT FOR THE HIGHER PRECIP
COVERAGE CORRIDOR EXTENDING FROM THE UPPER COAST TO
PEARLAND/HOUSTON AREAS AND THEN INTO WHARTON AND FORT BEND
COUNTIES. THERE HAS BEEN SOME TRAINING AND CLUSTERING THIS
MORNING WHICH HAS LED TO 2 TO 3 INCHES OF RAIN ACROSS PORTIONS OF
THE ABOVE MENTIONED AREA. THEREFORE MENTIONED LOCALLY HVY RAINFALL
ACROSS THIS AREA. BELIEVE THIS ACTIVITY IS BEING DRIVING BY THE
COMBINATION OF UPPER LEVEL DIVERGENCE AND VERY DEEP MOISTURE. THE
6Z GFS ACTUALLY HAS A DECENT HANDLE ON THE CURRENT DEVELOPMENT.
EXPECT THE ACTIVITY TO BECOME MORE SCT LATER TODAY WITH COVERAGE
EXPANDING NORTH AND SOUTH OF THE CURRENT PREFERRED AREA. MAY ISSUE
ANOTHER UPDATE LATER THIS MORNING AFTER I DIGEST SOME OF THE 12Z
MODEL DATA. 33

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 19, 9:05 AM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
905 AM CDT SAT AUG 19 2006

TXZ163-164-176>179-195>200-210>214-226-227-235>238-201200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
905 AM CDT SAT AUG 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
LOCALLY HEAVY RAINFALL IS ONGOING THIS MORNING ACROSS NORTHERN
BRAZORIA AND SOUTHERN HARRIS COUNTIES. LOCALLY HEAVY RAINFALL IS
EXPECTED TO CONTINUE TO BE A THREAT TODAY THROUGH THE EARLY EVENING
HOURS MAINLY ALONG AND SOUTH OF A LIBERTY TO CONROE TO BRENHAM LINE.
ISOLATED AREAS COULD RECEIVE 3 TO 4 INCHES OF RAIN WHERE TRAINING OF
STORMS OCCURS IN A VERY MOIST AIRMASS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 1:29 PM CDTFlash Flood WarningHGXGalveston61 min

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.